Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 35, NWS Memphis, TN

March 26, 2011Itawamba County, Mississippi

NWS Memphis, TN issued this severe thunderstorm warning at Mar 26, 2011, 4:07 AM CDT for Itawamba County, Mississippi. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 26, 2011, 4:07 AM CDT (09:07 UTC)
Expired
Mar 26, 2011, 4:45 AM CDT
In force
38 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

County Itawamba County, MS

The radar

The Columbus AFB radar (KGWX), 40 km from the middle of the area, began a volume at 09:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 9.1 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2011-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2011-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 257 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
952 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
257 m²/s²
0-3 km storm-relative helicity
334 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

942 
WUUS54 KMEG 260907
SVRMEG
MSC057-260945-
/O.NEW.KMEG.SV.W.0035.110326T0907Z-110326T0945Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
407 AM CDT SAT MAR 26 2011

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI...

* UNTIL 445 AM CDT

* AT 408 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING PING PONG SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR TREMONT...
  OR NEAR FULTON...AND MOVING EAST AT 55 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RURAL AREAS
  OF CENTRAL ITAWAMBA COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3430 8817 3424 8817 3414 8818 3413 8819
      3413 8839 3435 8839 3435 8816 3430 8816
TIME...MOT...LOC 0908Z 274DEG 47KT 3424 8826

$$
1 follow-up statement
404 
WWUS54 KMEG 260927
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
427 AM CDT SAT MAR 26 2011

MSC057-260945-
/O.CON.KMEG.SV.W.0035.000000T0000Z-110326T0945Z/
ITAWAMBA MS-
427 AM CDT SAT MAR 26 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 AM CDT
FOR EAST CENTRAL ITAWAMBA COUNTY...

AT 428 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING PING PONG SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 16 MILES
SOUTHEAST OF BOUNDS CROSSROADS...OR NEAR HAMILTON...MOVING EAST AT 55
MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EASTMAN...
BOUNDS CROSSROADS AND CADAMY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3430 8817 3424 8817 3414 8818 3413 8819
      3413 8831 3435 8826 3435 8816 3430 8816
TIME...MOT...LOC 0928Z 274DEG 47KT 3422 8794

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 3:21 AM CDT, 46 minutes earlier.

Area forecast discussion, Mar 26, 3:21 AM CDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
321 AM CDT SAT MAR 26 2011

.DISCUSSION...

CURRENTLY...ELEVATED THUNDERSTORMS CONTINUE TO FORM ACROSS THE MID
SOUTH TO THE NORTH OF A WARM FRONT THAT IS LOCATED FROM THE
ARKLATEX EAST INTO NORTH CENTRAL MISSISSIPPI. A 30 KT 850 MB JET
IS IMPINGING UPON THE FRONT HELPING TO CREATE THE LIFT AND
TRANSPORT THE MOISTURE NECESSARY FOR THUNDERSTORM DEVELOPMENT.
MEANWHILE STEEP MID LEVEL RATES ARE HELPING A FEW STORMS BECOME
SEVERE WITH LARGE HAIL AS THE MAIN THREAT. TEMPERATURES THIS
MORNING RANGE FROM AROUND 40 NEAR THE KENTUCKY/MISSOURI BORDER TO
AROUND 60 ACROSS SOUTHERNMOST PARTS OF THE FORECAST AREA NEAR THE
FRONT. WINDS ARE GENERALLY NORTHEAST AT 10-15 MPH.

TODAY AND TONIGHT...THE WARM FRONT WILL REMAIN ACROSS NORTH CENTRAL
MISSISSIPPI THIS MORNING. THUNDERSTORMS WILL CONTINUE NORTH OF THE
FRONT EARLY THIS MORNING THOUGH ACTIVITY MAY TAPER OFF SOME LATER
THIS MORNING AS THE LOW LEVEL JET VEERS AND WEAKENS. THIS EARLY
MORNING ACTIVITY WILL CONTINUE TO HAVE A ISOLATED LARGE HAIL THREAT.
AS THE DAY PROGRESSES LOW PRESSURE CURRENTLY OVER THE RED RIVER
VALLEY WILL TRACK EAST TO THE ARKLATEX BY NOON AND THEN INTO
SOUTHEAST AR LATE THIS AFTERNOON BEFORE TRACKING ACROSS NORTH
CENTRAL MS THIS EVENING. THERE WILL BE A LARGE TEMPERATURE
GRADIENT ACROSS THE FORECAST AREA THIS AFTERNOON WITH MID 40S IN
RANDOLPH COUNTY AR TO LOWER TO MID 70S ACROSS THE SOUTHERN TIER OF
COUNTIES.

BY AFTERNOON THE AIRMASS ALONG AND SOUTH OF THE FRONT WILL
DESTABILIZE WITH SBCAPES APPROACHING 2000 J/KG ACROSS THE
SOUTHERNMOST PART OF THE FORECAST AREA INVOF THE FRONT. MEANWHILE
AS THE LOW APPROACHES AND LOW LEVEL WINDS VEER 0-1KM HELICITY
VALUES WILL CLIMB ABOVE 300 M2/S2 INVOF THE FRONT. MEANWHILE 0-6KM
BULK SHEAR IS IMPRESSIVE AT OVER 50 KTS AND MID LEVEL WINDS WILL
TOP 60 KTS OVER THE FRONTAL ZONE. AS THE LOW APPROACHES EXPECT
THUNDERSTORMS COVERAGE TO INCREASE ACROSS THE AREA WITH SEVERE
STORMS POSSIBLE INVOF THE WARM FRONT. THE BIG QUESTION IS HOW FAR
NORTH THE FRONT WILL GET WHICH WILL DEPEND ON THE AMOUNT OF
RAIN/THUNDERSTORMS THIS MORNING AND THE EVENTUAL TRACK OF THE
SURFACE LOW. BEST GUESS RIGHT NOW IS THAT THE FRONT WILL MAKE IT
INTO THE VERY SOUTHERN PART OF THE FORECAST AREA WHICH IS WHERE
THE SURFACE LOW WILL TRACK LATE THIS AFTERNOON INTO THIS EVENING.

THERE IS A SLIGHT RISK FOR SEVERE STORMS SOUTH OF MEMPHIS TO
SAVANNAH TN LINE. HAIL WILL BE A THREAT IN THE ENTIRE RISK AREA
LATER THIS AFTERNOON AND THIS EVENING WHILE DAMAGING WINDS AND
ISOLATED TORNADOES WILL BE POSSIBLE SOUTH OF A HELENA-WEST HELENA
ARKANSAS TO BOONEVILLE MS LINE.

THE SURFACE LOW WILL TRACK EAST INTO ALABAMA AROUND MIDNIGHT AND
PRECIP CHANCES WILL TAPER OFF FROM WEST TO EAST. MEANWHILE MUCH
COOLER AIR WILL FILTER IN WITH TEMPS DROPPING INTO THE 30S AND 40S
BY MORNING.

SUNDAY...HIGH PRESSURE OVER THE GREAT LAKES WILL OOZE INTO THE AREA.
EXPECT COOLER THAN NORMAL TEMPERATURES THANKS TO COOL NORTHEAST
WINDS. THERE SHOULD BE PLENTY OF LOW CLOUDS AROUND SO KEPT CLOUDS
IN ALL DAY.

SUNDAY NIGHT...LOW CONFIDENCE IN THIS PERIOD. THE GFS IS STILL DRY.
HOWEVER THE NAM AND ESPECIALLY THE ECMWF DEVELOP PRECIP ACROSS
THE AREA THANKS TO A DECENT MID LEVEL SHORTWAVE THAT GFS SEEMS TO
MISS. GIVEN THIS INFO DECIDED TO REINTRODUCE POPS FOR THE PERIOD.

MONDAY AND MONDAY NIGHT...COOL HIGH PRESSURE REMAINS OVER THE
AREA AND SOME SUNSHINE IS POSSIBLE ON MONDAY WITH SLIGHTLY COOLER
THAN NORMAL TEMPERATURES. CLOUDS WILL INCREASE ONCE AGAIN MONDAY
NIGHT AS THE NEXT SYSTEM APPROACHES.

TUESDAY AND TUESDAY NIGHT...A POTENT MID LEVEL TROF WILL MOVE
ACROSS THE MID MISSISSIPPI VALLEY WHILE A COLD FRONT PUSHES ACROSS
THE MID SOUTH. WILL HAVE TO CONTINUE TO WATCH THE SEVERE THREAT
WITH THIS SYSTEM WHICH WILL DEPEND OF THE TRACK OF THE SURFACE
LOW. MODELS ARE NOT IN THE BEST AGREEMENT WITH THE TRACK OF THE
LOW SO WILL CONTINUE TO LEAVE OUT OF THE HWO FOR NOW.

WEDNESDAY AND WEDNESDAY NIGHT...COOL HIGH PRESSURE BUILDS BACK IN
WITH COOLER THAN NORMAL TEMPERATURES AND SOME SUNSHINE.

THURSDAY AND THURSDAY NIGHT...THE EXCELLENT AGREEMENT FOUND IN THE
MODELS 24 HOURS AGO IS HISTORY. THE GFS STILL HAS A SOLUTION THAT
IS SOMEWHAT SIMILAR TO PREVIOUS RUNS WITH A DEEP TROF MOVING INTO
THE LOWER MISSISSIPPI VALLEY AND LOW PRESSURE DEVELOPING ALONG THE
GULF COAST AND RAIN POSSIBLE FOR THE MID SOUTH. THE ECMWF HAS THE
TROF AXIS FURTHER EAST WITH HIGH PRESSURE FOR THE MID SOUTH. WILL
KEEP THE ONGOING CHANCE OF RAIN IN THE FORECAST BUT CONFIDENCE IS
PRETTY LOW.

FRIDAY...SHOULD BE DRY AND COOL BUT CONFIDENCE IS LOW.

SJM

&&

.AVIATION...

06Z TAFS

FEW CHANGES FROM 00Z PACKAGE...OTHER THAN A SLIGHT DELAY IN MVFR
CIGS IN THE SHORT TERM. ELEVATED TSRA STILL EXPECTED TO DEVELOP
THROUGH THE OVERNIGHT. RAIN FALLING INTO THE COOL STABLE AIR WILL
HELP REINFORCE THE LOW LEVEL INVERSION AND STRATUS. BY 12Z...
EXPECT MVFR TO PREVAIL WITH POCKETS OF IFR CIGS.

FOR SATURDAY... PERIODS OF RAIN SHOWERS WILL CONTINUE. BEST EARLY
AFTERNOON TS POTENTIAL AT KTUP...WHICH SHOULD BE JUST NORTH OF THE
WARM FRONT. MOST INTENSE/ORGANIZED TSRA SHOULD OCCUR OVER NORTHEAST
MS AFTER 22Z... PERSISTING UNTIL 03Z OR SO SOUTH OF THE TUP VICINITY.

PWB

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  56  40  53  39 /  90  70  10  20
MKL  54  37  52  34 /  90  80  10  20
JBR  49  36  48  36 /  90  60  10  20
TUP  69  47  59  42 /  80  90  10  20

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Mar 26, 3:36 AM CDT, 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
336 AM CDT SAT MAR 26 2011

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-271045-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
336 AM CDT SAT MAR 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE STORMS SOUTH OF A FORREST CITY
ARKANSAS TO MEMPHIS TO SAVANNAH TENNESSEE LINE. LOW PRESSURE WILL
TRACK ALONG A WARM FRONT STALLED ACROSS NORTH MISSISSIPPI THIS
AFTERNOON AND EVENING AND SEVERE STORMS COULD DEVELOP IN THE RISK
AREA. LARGE HAIL IS POSSIBLE OVER THE ENTIRE RISK AREA. DAMAGING
WINDS AND ISOLATED TORNADOES ARE POSSIBLE SOUTH OF A HELENA-WEST
HELENA TO BOONEVILE MISSISSIPPI LINE.

THOUGH ISOLATED LARGE HAIL IS POSSIBLE EARLY THIS MORNING THE BEST
CHANCE FOR SEVERE STORMS ACROSS THE RISK AREA IS FROM 3 PM CDT TO
10 PM CDT.

LOCALIZED FLASH FLOODING FROM THUNDERSTORMS IS ALSO POSSIBLE TODAY
INTO THIS EVENING.

RIVER FLOODING WILL CONTINUE ALONG THE MISSISSIPPI RIVER WITH MAJOR
FLOODING AT OSCEOLA ARKANSAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

RIVER FLOODING WILL CONTINUE ALONG THE MISSISSIPPI RIVER WITH MAJOR
FLOODING AT OSCEOLA ARKANSAS.

OTHERWISE...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY AND THIS EVENING.

SJM

In the hours before

Special weather statement, Mar 26, 1:43 AM CDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
143 AM CDT SAT MAR 26 2011

MSZ012-013-020>022-260730-
LAFAYETTE MS-PANOLA MS-YALOBUSHA MS-TALLAHATCHIE MS-CALHOUN MS-
143 AM CDT SAT MAR 26 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 230 AM CDT FOR...

  NORTHWESTERN CALHOUN COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...
  SOUTHEASTERN PANOLA COUNTY IN NORTHWEST MISSISSIPPI...
  NORTHEASTERN TALLAHATCHIE COUNTY IN NORTHWEST MISSISSIPPI...
  YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER WAS LOCATED 3
MILES SOUTHEAST OF ENID AT 143 AM CDT...MOVING EAST AT 45 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CALHOUN...LAFAYETTE...PANOLA...TALLAHATCHIE AND YALOBUSHA
COUNTIES...INCLUDING LOCATIONS NEAR GEORGE PAYNE STATE PARK AND WATER
VALLEY...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER
ALERT ALSO INCLUDES ENID LAKE.

&&

LAT...LON 3387 8977 3389 8978 3389 8991 3424 9005
      3439 8924 3399 8924
TIME...MOT...LOC 0643Z 255DEG 40KT 3410 8988
Special weather statement, Mar 26, 2:29 AM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
229 AM CDT SAT MAR 26 2011

ARZ036-TNZ049-088-260800-
CRITTENDEN AR-SHELBY TN-TIPTON TN-
229 AM CDT SAT MAR 26 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 300 AM CDT FOR...

  EAST CENTRAL CRITTENDEN COUNTY IN EASTERN ARKANSAS...
  NORTHERN SHELBY COUNTY IN SOUTHWEST TENNESSEE...
  SOUTHWESTERN TIPTON COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER WAS LOCATED 5
MILES NORTH OF JERICHO AT 229 AM CDT...MOVING EAST AT 45 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CRITTENDEN...SHELBY AND TIPTON COUNTIES...INCLUDING
LOCATIONS NEAR MARION...MEEMAN SHELBY FOREST STATE PARK AND
MILLINGTON...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT
WEATHER ALERT ALSO INCLUDES BRANDYWINE LAKE...CORONEE LAKE AND
WAPANOCCA LAKE.

&&

LAT...LON 3540 9029 3543 9008 3541 9005 3544 9001
      3547 8981 3523 8975 3517 9023
TIME...MOT...LOC 0729Z 265DEG 38KT 3535 9017
Special weather statement, Mar 26, 2:33 AM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
233 AM CDT SAT MAR 26 2011

TNZ052-053-089>091-260815-
FAYETTE TN-MADISON TN-CHESTER TN-HARDEMAN TN-MCNAIRY TN-
233 AM CDT SAT MAR 26 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 315 AM CDT FOR...

  WESTERN CHESTER COUNTY IN SOUTHWEST TENNESSEE...
  EASTERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
  HARDEMAN COUNTY IN SOUTHWEST TENNESSEE...
  SOUTHERN MADISON COUNTY IN SOUTHWEST TENNESSEE...
  NORTHWESTERN MCNAIRY COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER WAS LOCATED
OVER WHITEVILLE AT 234 AM CDT...MOVING EAST AT 55 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CHESTER...FAYETTE...HARDEMAN...MADISON AND MCNAIRY
COUNTIES...INCLUDING LOCATIONS NEAR BOLIVAR...CHICKASAW STATE
FOREST...CHICKASAW STATE PARK...HENDERSON...SELMER AND T O FULLER
STATE PARK...SHOULD MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3508 8872 3502 8930 3539 8928 3540 8919
      3541 8919 3557 8856 3520 8852
TIME...MOT...LOC 0734Z 249DEG 47KT 3533 8911
Special weather statement, Mar 26, 2:46 AM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
246 AM CDT SAT MAR 26 2011

ARZ027-035-048-260830-
CROSS AR-ST. FRANCIS AR-POINSETT AR-
246 AM CDT SAT MAR 26 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 330 AM CDT FOR...

  CROSS COUNTY IN EASTERN ARKANSAS...
  SOUTH CENTRAL POINSETT COUNTY IN EASTERN ARKANSAS...
  NORTH CENTRAL ST. FRANCIS COUNTY IN EASTERN ARKANSAS...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER WAS LOCATED
OVER FAIR OAKS AT 246 AM CDT...MOVING NORTHEAST AT 45 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CROSS...POINSETT AND ST. FRANCIS COUNTIES...INCLUDING
LOCATIONS NEAR PARKIN...VILLAGE CREEK STATE PARK AND WYNNE...SHOULD
MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3542 9105 3549 9050 3515 9050 3507 9105
TIME...MOT...LOC 0746Z 241DEG 39KT 3525 9102
Special weather statement, Mar 26, 3:29 AM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
329 AM CDT SAT MAR 26 2011

ARZ027-028-035-036-TNZ049-088-260915-
CROSS AR-MISSISSIPPI AR-CRITTENDEN AR-POINSETT AR-SHELBY TN-TIPTON
329 AM CDT SAT MAR 26 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 415 AM CDT FOR...

  NORTHERN CRITTENDEN COUNTY IN EASTERN ARKANSAS...
  EASTERN CROSS COUNTY IN EASTERN ARKANSAS...
  SOUTHWESTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
  SOUTHEASTERN POINSETT COUNTY IN EASTERN ARKANSAS...
  NORTHWESTERN SHELBY COUNTY IN SOUTHWEST TENNESSEE...
  SOUTHWESTERN TIPTON COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER WAS LOCATED 5
MILES NORTHWEST OF EARLE AT 329 AM CDT...MOVING EAST AT 50 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CRITTENDEN...CROSS...MISSISSIPPI...POINSETT...SHELBY AND
TIPTON COUNTIES...INCLUDING LOCATIONS NEAR EARLE...MARION...MARKED
TREE...MEEMAN SHELBY FOREST STATE PARK...PARKIN...TYRONZA AND
WILSON...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER
ALERT ALSO INCLUDES BRANDYWINE LAKE...CORONEE LAKE AND WAPANOCCA
LAKE.

&&

LAT...LON 3548 9063 3567 8993 3561 8993 3560 8996
      3558 8996 3556 8993 3523 8994 3517 9058
TIME...MOT...LOC 0829Z 263DEG 45KT 3534 9048
Special weather statement, Mar 26, 3:31 AM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
331 AM CDT SAT MAR 26 2011

ARZ058-260900-
PHILLIPS AR-
331 AM CDT SAT MAR 26 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 400 AM CDT FOR...

  PHILLIPS COUNTY IN EASTERN ARKANSAS...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER WAS LOCATED 5
MILES WEST OF WHITE RIVER NATIONAL WILDLIFE REFUGE AT 331 AM CDT...
MOVING EAST AT 50 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN PHILLIPS COUNTY...INCLUDING LOCATIONS NEAR ELAINE AND WHITE
RIVER NATIONAL WILDLIFE REFUGE...SHOULD MONITOR THIS STORM CLOSELY.
THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES OLD TOWN LAKE.

&&

LAT...LON 3415 9108 3420 9109 3423 9106 3429 9107
      3434 9105 3435 9100 3446 9100 3459 9082
      3440 9070 3436 9076 3435 9076 3425 9087
      3424 9093 3413 9095 3413 9110
TIME...MOT...LOC 0831Z 252DEG 43KT 3424 9110

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 12:54 AM CDTSpecial Weather StatementMEGDeSoto36 min
Mar 26, 1:04 AM CDTSpecial Weather StatementMEGTallahatchie, Yalobusha41 min
Mar 26, 1:30 AM CDTSpecial Weather StatementMEGCoahoma, Quitman45 min
Mar 26, 1:43 AM CDTSpecial Weather StatementMEGYalobusha47 min
Mar 26, 2:01 AM CDTSevere Thunderstorm WarningMEGCalhoun, Lafayette, Yalobusha61 days
Mar 26, 2:24 AM CDTSevere Thunderstorm WarningMEGCalhoun, Lafayette, Pontotoc, Tallahatchie, Union, Yalobusha61 days
Mar 26, 3:10 AM CDTSevere Thunderstorm WarningMEGLee, Pontotoc61 days
Mar 26, 3:39 AM CDTFlash Flood WarningMEGItawamba, Lee, Pontotoc3 hr
Mar 26, 3:46 AM CDTSevere Thunderstorm WarningMEGCoahoma, Quitman44 min
Mar 26, 3:47 AM CDTSevere Thunderstorm WarningMEGItawamba, Lee28 min
Mar 26, 4:23 AM CDTSevere Thunderstorm WarningMEGCoahoma, Panola, Quitman41 min
Mar 26, 4:55 AM CDTSevere Thunderstorm WarningMEGLafayette, Marshall, Panola50 min
Mar 26, 4:58 AM CDTSevere Thunderstorm WarningMEGItawamba, Lee, Prentiss, Tishomingo47 min
Mar 26, 5:11 AM CDTFlash Flood WarningMEGLafayette, Lee, Pontotoc, Prentiss, Union3 hr
Mar 26, 5:36 AM CDTSevere Thunderstorm WarningMEGLafayette, Lee, Marshall, Pontotoc, Tippah, Union39 min
Mar 26, 6:14 AM CDTSpecial Weather StatementMEGUnion46 min
Mar 26, 6:42 AM CDTSpecial Weather StatementMEGPrentiss33 min
Mar 26, 7:12 AM CDTSpecial Weather StatementMEGItawamba33 min
Mar 26, 5:26 PM CDTSevere Thunderstorm WarningMEGBenton, Marshall49 min
Mar 26, 5:36 PM CDTSpecial Weather StatementMEGAlcorn, Prentiss, Tippah, Tishomingo24 min
Mar 26, 5:56 PM CDTSevere Thunderstorm WarningMEGBenton, Marshall, Tate, Tippah, Union64 min
Mar 26, 5:58 PM CDTSevere Thunderstorm WarningMEGAlcorn, Benton, Prentiss, Tippah47 min
Mar 26, 6:24 PM CDTSevere Thunderstorm WarningMEGItawamba, Monroe21 min
Mar 26, 6:32 PM CDTSevere Thunderstorm WarningMEGAlcorn, Benton, Itawamba, Lee, Prentiss, Tippah and 2 more58 min
Mar 26, 6:36 PM CDTSpecial Weather StatementMEGTate39 min
Mar 26, 6:42 PM CDTSevere Thunderstorm WarningMEGBenton, Lafayette, Marshall, Panola, Tate48 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.